MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0254CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).Investigation pending return of suspected device.25jun2025: additional information was received from the issuer regarding this incident.Therefore an updated reportability evaluation was documented which determined this incident should be upgraded to reportable based on the additional information received.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "rt.Mca aneurysm coil embo./ associated products used : envoy 6fr, sl-10 c,s, prowler select plus j, enterprise2 stent synchro 14, coils.- pre-detach of coil in microcatheter during the procedure.- mca lesion, saccular type& wide neck, max size : 3.7mm, neck size : 2.7mm, ap 3.7*3.0, lat 3.6*3.2".Incident report form submitted for this complaint indicates that no patient injury was sustained.Update 25jun2025 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? synex confirmed 6/25) normal curvature.2.Will the microcatheter be available for return? synex confirmed 6/25) discarded after use (no issues occurred when using other coils).3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) synex confirmed 6/25) inside the microcatheter.4.Were any attempts made to detach the implant coil using the detachment controller? synex confirmed 6/25) not attempted.5.Can you confirm if the device was implanted? synex confirmed 6/25) removed from inside the microcatheter using syringe suction.".
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).25jun2025: additional information was received from the issuer regarding this incident.Therefore an updated reportability evaluation was documented which determined this incident should be upgraded to reportable based on the additional information received.The returned device was inspected in our quality laboratory.During our analysis: we observed the implant coil and introducer sheath was not included with the device return.We observed no sign of detachment cycle being ran.We observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact.We observed multiple minor kinks along the hypotube; we observed the microcatheter was not return; we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; we observed the distal tip of the sr thread is opaque in color - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon device return, we observed the delivery pusher was returned with minor kinks along the hypotube with the implant disconnected from the delivery pusher and not included in the return.During the device analysis, we conducted destructive analysis to reveal the profile of the sr thread which revealed the distal tip of the sr thread experienced a change in color and was opaque - indicating the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however if it were to have become damaged, this can cause excessive friction within the microcatheter.Further attempts to retract the delivery pusher while the implant is damaged can ultimately lead to the observed mechanical detachment.Furthermore, it is unknown if the microcatheter associated with the incident was damaged, which could have contributed to the incident.However, this could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f250300484 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "rt.Mca anuerysm coil embo./ associated products used : envoy 6fr, sl-10 c,s, prowler select plus j, enterprise2 stent synchro 14, coils.Pre-detach of coil in microcatheter during the procedure mca lesion, saccular type& wide neck, max size : 3.7mm, neck size : 2.7mm, ap 3.7*3.0, lat 3.6*3.2." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 25jun2025 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? synex confirmed 6/25) normal curvature.2.Will the microcatheter be available for return? synex confirmed 6/25) discarded after use (no issues occurred when using other coils) 3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) synex confirmed 6/25) inside the microcatheter.4.Were any attempts made to detach the implant coil using the detachment controller? synex confirmed 6/25) not attempted.5.Can you confirm if the device was implanted? synex confirmed 6/25) removed from inside the microcatheter using syringe suction.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key22618874
Report Number3014162263-2025-00053
Device Sequence Number8980287
Product Code HCG
UDI-Device Identifier00818053025846
UDI-Public(01)00818053025846(11)250313(17)300313(10)F250300484
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0254CSS10
Device Lot NumberF250300484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown